MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number HT16BS45NSB017S
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that excessive powder like material was noted within a cuff to a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube.Black and red specks of material were also noted on the tracheostomy (trach) tube; which appeared to be dusty and dirty.The trach was not used on the patient.There were no reported adverse effects.
 
Additional Manufacturer Narrative
Two customized hyperflex tracheostomy tubes with tts cuffs were returned for analysis.Under visual examination one cuff appeared to have a significant amount of teflon (i.E., white-colored powder) inside the cuff.The other cuff did not appear to have a significant amount of teflon visible with no visible black or red specks of material on the devices.Review of teflon dispensing (i.E., dispensing pressure, dispensing time, and magnetic stirrer dial setting) were recorded in the dhr and determined to be per the manufacturing requirements.The cuff was inflated with water which dissolved the deposited teflon.It is possible that the operator did not disperse the coating over the entire cuff and that a heavier accumulation of the teflon on one side appeared to be more visible.Based on the evidence the complaint was confirmed but no fault was found.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7759089
Report Number3012307300-2018-03050
Device Sequence Number16463755
Product Code JOH
UDI-Device Identifier15019517040098
UDI-Public15019517040098
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/27/2022
Device Catalogue NumberHT16BS45NSB017S
Device Lot NumberDS010543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1